ETHICON INC. SFXSPI MCL+ BI UD 12IN2 4-0 DA PS-2 PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP2B409 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/28/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following: 1.Did the reported issue contribute to any patient adverse consequences? - longer operative time and surgeon frustration.2.Did the needles fall into the patient? - no.The sutures broke off the needles.The needles themselves did not break.3.If yes, was the needle piece(s) retrieved during the same procedure? - n/a.4.Were x-rays taken to locate the needle piece(s)? - n/a.5.What measures were implemented to retrieve the broken piece? - n/a.The needles were intact in the needle driver.The sutures broke off of the needles.6.Was there any additional tissue damage resulting from the search for the needle piece? - n/a.7.Does a fragment of the needle remain in the patient¿s tissue? - n/a.See above.8.If yes, was more than half the needle retained in the patient? is there any plan in place to remove the needle piece in the future? - n/a.See above.9.If yes, could you please provide the scheduled date for the removal? - n/a.See above.10.In which tissue structure was the broken needle located? - n/a.See above.11.What is the surgeon's opinion of the potential consequences for the patient? - longer operative time and surgeon frustration.12.Please perform and document the follow up attempt for product return.Please provide tracking number.- tracking number in your system- in transit.Verified by speaking to respresentative at j&j to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported by doctor that product failed during surgery.She stated that the needles on the sutures kept breaking off.They attempted to use 7 out of the 12 sutures in the box and all 7 the needles broke.They kept having to start over with the sutures, which had an impact on the patient due to needing to remove and restart the suture process.The customer is requesting to return and replace the product.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One empty open box and five representative unopened samples were received for analysis.Product code sxmp2b409.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment, and the pull force results were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.